Flash Flood, Orange
- When
- February 19, 10:09 AM PST to 12:00 PM PST
- Where
- Orange County, Irvine
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.683, -117.817
The canyon between the 405 Freeway and the 73 was extremely flooded by runoff from heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The canyon between the 405 Freeway and the 73 was extremely flooded by runoff from heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 19, 9:30 AM PST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SAT FEB 19 2005 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING PERIODS OF RAIN WITH SNOW AT THE HIGHER ELEVATION...HEAVY AT TIMES...THROUGH WEDNESDAY. THERE WILL ALSO BE OCCASIONAL THUNDERSTORMS. DRY WEATHER DURING THE SECOND HALF OF NEXT WEEK UNDER WEAK HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...UPDATED FORECAST. THERE WERE NUMEROUS SHOWERS THIS MORNING AND SCT THUNDERSTORMS...MAINLY ACROSS THE NW PART OF THE CWFA. RADAR AND SAT INDICATED MORE SHOWERS JUST OFFSHORE MOVING IN THE THE SW THAT WILL AFFECT MOST AREAS TODAY. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH SW FLOW AND COOLING THROUGH MOST OF THE COLUMN. WEAK GRADIENTS. A SHORT WAVE WILL MOVE THROUGH TODAY FOLLOWED BY CONTINUE MOIST SW FLOW SUN BUT WITH WEAKER DYNAMICS. SHOWERS SHOULD CONTINUE SUN BUT THEY SHOULD NOT BE AS HEAVY AND THERE WILL BE LESS CHANCE OF THUNDERSTORMS. ANOTHER SHORT WAVE ROTATES IN ON MON AND YET ANOTHER LATE TUE THAT WILL BRING MORE SHOWERS...HEAVY AT TIMES...AND A CHANCE OF THUNDERSTORMS. THE SNOW LEVEL IS BETWEEN 6000 AND 7000 FT TODAY WITH LOCAL HEAVY SNOW NEAR AND ABOVE 7000 FT. THE SNOW LEVEL WILL LOWER WITH THE SHORT WAVES ON MON AND LATE TUE. GUSTS WINDS AND DENSE FOG IN THE MOUNTAINS AT TIMES. .LONG TERM...SHOWERS WILL LINGER INTO WED BUT WILL TAPER OFF. WEAK UPPER LEVEL HIGH PRESSURE ALONG THE W COAST WILL BRING NW FLOW ALOFT FOR DRY WEATHER THU INTO THE WEEKEND. HOWEVER...HEIGHTS REMAIN RELATIVELY LOW SO NOT BIG WARM UP IS EXPECTED. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 6 PM TODAY FOR ALL AREAS EXCEPT THE SOUTHERN DESERTS...SEE LAXFFASGX. WINTER STORM WARNING IN EFFECT UNTIL 6 AM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. SMALL CRAFT ADVISORY IN EFFECT FOR OUTER COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT FOR THUNDERSTORMS IN THE COASTAL WATERS... SEE LAXMWSSGX. FLOOD POTENTIAL OUTLOOK FOR UPCOMING STORM MONDAY...SEE LAXESFSGX. SPECIAL WEATHER STATEMENT FOR UPCOMING STORM MONDAY...SEE LAXSPSSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT FEB 19 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-201400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR FOR ALL COASTAL..VALLEY AND MOUNTAIN AREAS...INCLUDING THE APPLE AND LUCERNE VALLEYS. SEE LAXFLSSGX FOR DETAILS. SNOW WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. SNOWFALL AMOUNTS UP TO ONE FOOT ARE EXPECTED. A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FEET...SEE LAXWSWSGX. A HIGH RIP CURRENT RISK WILL OCCUR THROUGH WEDNESDAY..SEE LAXSRFSGX FOR DETAILS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS WITH WATERSPOUTS AND SMALL HAIL POSSIBLE...SEE LAXMWSSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. THE WET WEATHER WILL CONTINUE...BUT DECREASE BY SUNDAY. ANOTHER STORM IS EXPECTED MONDAY AND WILL CONTINUE INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE HEAVY AT TIMES CAUSING LOCAL FLOODING...ROCK AND MUD SLIDES. HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. SEE LAXSPSSGX OR LAXESFSGX FOR MORE DETAILS. ON SUNDAY LINGERING SNOW SHOWERS WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. A WINTER STORM WARNING IS IN EFFECT ABOVE 7000 FEET THROUGH 6 AM SUNDAY...SEE LAXWSWSGX. A HIGH RIP CURRENT RISK WILL CONTINUE THROUGH WEDNESDAY...SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED TODAY AND MONDAY. MM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TORNADO HUNTINGTON BEACH 33.69N 118.01W
02/19/2005 F0 ORANGE CA TRAINED SPOTTER
HAM OPERATOR MONITORED FIRE FREQUENCY. RADIO TRAFFIC
INDICATED A WATERSPOUT CAME ON SHORE AT MAIN AND PACIFIC
COAST HWY. DAMAGE TO MULTIPLE VEHICLES.
&&
SCVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
944 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TORNADO FALLBROOK 33.37N 117.24W
02/19/2005 F0 SAN DIEGO CA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS A WEAK TORNADO TOUCHED DOWN BRIEFLY
NEAR THE INTERSECTION OF WHITE HORSE LANE AND OLIVE HILL
ROAD AT 930 AM. SEVERAL TREES WERE KNOCKED DOWN, SOME
ROOF TILES TORN OFF AND WINDOWS BROKEN.
&&
PGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
952 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FUNNEL CLOUD 3 SE TEMECULA 33.47N 117.09W
02/19/2005 RIVERSIDE CA NWS EMPLOYEE
&&
BNDThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441762.